Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 20, NWS Boise, ID

June 29, 2004Boise County, Gem County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Jun 29, 2004, 6:01 PM MDT for Boise County, Gem County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2004, 6:01 PM MDT (00:01 UTC)
Expired
Jun 29, 2004, 6:30 PM MDT
In force
29 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Boise County, ID, Gem County, ID

The radar

The Boise radar (KCBX), 61 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:00 AM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Jun 29, 11:00 AM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1100 AM MDT TUE JUN 29 2004

.SHORT TERM...TODAY THROUGH THURSDAY. VERY MOIST WITH PW GREATER
THAN 0.9 INCHES THOUGH A LITTLE DRYING COMES IN OVER SW ID MTS.
WEAK SOUTH TO SOUTHWEST FLOW AT MID AND UPPER LEVELS EXCEPT 40KTS AT
250 MB OVER E ZONES THROUGH EVENING FOR STORM MOTION SW 8-13 MPH.
VERY UNSTABLE AIR CAPE APPROACHES 2000 JKG-1 MAINLY FAR SW ID AND
WITH 500--800 THIS AFTERNOON NW ZONES.  COMMA HEAD IN WATER VAPOR
OVER WRN 2/3RDS OF OREGON INTO EASTERN 2/3RDS OF WA WILL SLIDE OVER
SE OREGON THIS AFTERNOON TRIGGERING SCT THUNDERSTORMS SOME OF WHICH
WILL CONTAIN HEAVY RAIN WITH UP TO AN INCH PER HOUR RAINFALL.  AGAIN
WE HAVE A THREAT OF AFTERNOON AND EVENING FLASH FLOODING AS A RESULT
OF THE TRIGGER AND INSTABILLITY WITH HIGH MOISTURE.  AIR REMAINS
MOIST WED AFTN AS WELL AND THERE IS LITTLE CHANGE IN THE LIGHT WIND
PATTERN WED/THU.  PRECIPITABLE WATER VALUES PROGGED TO BE
SLIGHTLY HIGHER ON ARC FROM WEST CENTRAL MOUNTAINS SOUTHWEST THROUGH
EASTERN ORE. AGAIN THERE IS A POTENTIAL THAT A FEW THUNDERSTORMS
WED/THU COULD PRODUCE LOCALLY HEAVY SHOWERS. LITTLE CHANGE IN
TEMPERATURES THROUGH SHORT TERM WITH MAX TEMPS NEAR TO 5 DEGREES
ABOVE NORMAL AND MIN TEMPS NEAR NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...00Z GFS NOW CLOSE TO
THE ECMWF WHICH HAS BEEN VERIFYING BETTER...ESPECIALLY IN THE
ENSEMBLE MEANS...THAN THE GFS OPERATIONAL. IN FACT THE GFS ECMWF AND
CANADIAN ARE ALL VERY CLOSE THIS MORNING. THIS MAKES A DIFFERENCE
FOR SUNDAY THROUGH TUESDAY AS A FAIRLY DEEP UPPER LEVEL TROUGH FOR
THIS TIME OF YEAR DESCENDS UPON OUR CWFA. FOR THAT PERIOD POPS WILL
BE A LITTLE HIGHER THAN PREVIOUSLY EXPECTED WITH THE BEST CHANCE
OVER THE NORTHERN MOUNTAINS ESPECIALLY THE EASTERN MOUNTAIN ZONES
NORTH OF THE SNAKE RIVER VALLEY ON TUESDAY. TEMPERATURES START OUT A
COUPLE OF DEGREES ABOVE NORMAL FRIDAY THROUGH SUNDAY COOLING TO
AROUND 5 DEGREES BELOW NORMAL FOR MONDAY AND TUESDAY.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR FLASH FLOODING WEST CENTRAL/BOISE MTS
     IDZ011-013.
OR...FLOOD WATCH FOR FLASH FLOODING BAKER/HARNEY COUNTIES
     ORZ061>062.
&&

SHORT TERM...VM-KP
LONG TERM....JT
Hazardous weather outlook, Jun 29, 6:00 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT TUE JUN 29 2004

IDZ011>016-028>030-ORZ061>064-301200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 4:11 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
411 PM MDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             N HOLLISTER             42.35N 114.59W
06/29/2004  1.00 INCH        TWIN FALLS         ID   DEPT OF HIGHWAYS

&&
Local storm report, Jun 29, 5:28 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
528 PM MDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     14 SW ADRIAN            43.58N 117.23W
06/29/2004  63 MPH           MALHEUR            OR   MESONET

            OWYHEE RIDGE RAWS

&&
Local storm report, Jun 29, 5:38 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
538 PM MDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     6 S NAMPA               43.49N 116.56W
06/29/2004  58 MPH           CANYON             ID   PUBLIC

&&
Local storm report, Jun 29, 5:42 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
542 PM MDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 NE BOISE              43.64N 116.19W
06/29/2004  0.75 INCH        ADA                ID   TRAINED SPOTTER

&&
Local storm report, Jun 29, 5:43 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
543 PM MDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      BOISE                   43.61N 116.23W
06/29/2004                   ADA                ID   PUBLIC

            FLOODING IN BASEMENT OF IDAHO STATE CAPITAL BUILDING.

&&
Local storm report, Jun 29, 5:45 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
545 PM MDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 S BOISE               43.58N 116.23W
06/29/2004                   ADA                ID   NWS EMPLOYEE

             TREES DOWN AT VISTA AND LEMHI.

&&

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:52 PM MDTSevere Thunderstorm WarningBOIValley53 min
Jun 30, 4:13 PM MDTSevere Thunderstorm WarningBOIOwyhee62 min
Jun 30, 4:43 PM MDTSevere Thunderstorm WarningBOIOwyhee62 min
Jun 30, 5:58 PM MDTFlash Flood WarningBOIElmore2 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.